Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1999 | 47 | 1 | 157-171
Tytuł artykułu

On a generalization of the Conley index

Treść / Zawartość
Warianty tytułu
Języki publikacji
In this note we present the main ideas of the theory of the Conley index over a base space introduced in the papers [7, 8]. The theory arised as an attempt to solve two questions concerning the classical Conley index. In the definition of the index, the exit set of an isolating neighborhood is collapsed to a point. Some information is lost on this collapse. In particular, topological information about how a set sits in the phase space is lost. The first question addressed is how to retain some of the information which is lost on collapse. As an example, is it possible that two repelling periodic orbits which are not homotopic in the punctured plane are related by continuation? Clearly one cannot be continued to the other as periodic orbits, but the index of such a periodic orbit is the same as the index of the disjoint union of two rest points, so the question of continuation as isolated invariant sets is far less obvious.
Słowa kluczowe
Opis fizyczny
  • Institute of Computer Science, Jagiellonian University, 30-072 Kraków, Poland
  • Department of Mathematics, SUNY at Buffalo, Buffalo, New York 14214-3093, U.S.A.
  • Institute of Mathematics, Jagiellonian University, 30-059 Kraków, Poland
  • [Bo] K. Borsuk, Theory of Retracts, PWN, Warszawa, 1967.
  • [1] I. M. James, General topology over a base, in: I. M. James, E. H. Kronheimer (editors), Aspects of Topology, Cambridge University Press, Cambridge, 1985.
  • [2] I. M. James, General Topology and Homotopy Theory, Springer-Verlag, New York, 1984.
  • [3] I. M. James, Fibrewise Topology, Cambridge University Press, Cambridge, 1989.
  • [4] T. Kaczynski and M. Mrozek, Connected simple systems and the Conley functor, Topol. Methods Nonlinear Anal. 10 (1997), 183-193.
  • [5] Ch. McCord, K. Mischaikow, and M. Mrozek, Zeta functions, periodic trajectories and the Conley index, J. Differential Equations 121 (1995), 258-292.
  • [6] M. Mrozek, Leray functor and cohomological index for discrete dynamical systems, Trans. Amer. Math. Soc. 318 (1990), 149-178.
  • [7] M. Mrozek, J. F. Reineck, and R. Srzednicki, The Conley index over a base, Trans. Amer. Math. Soc., to appear.
  • [8] M. Mrozek, J. F. Reineck, and R. Srzednicki, The Conley index over the circle, J. Dynamics Differential Equations, to appear.
  • [9] M. Mrozek and K. P. Rybakowski, A cohomological Conley index for maps on metric spaces, J. Differential Equations 90 (1991), 143-171.
  • [10] J. W. Robbin and D. Salamon, Dynamical systems, shape theory and the Conley index, Ergodic Theory Dynamical Systems 8* (1988), 375-393.
  • [11] A. Szymczak, The Conley index for discrete semidynamical systems, Top. & Appl. 66 (1995), 215-240.
  • [12] A. Szymczak, A combinatorial procedure for finding isolating neighborhoods and index pairs, Proc. Royal Soc. Edinburgh Sect. A 127 (1997).
Typ dokumentu
Identyfikator YADDA
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.